Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 20, NWS Melbourne, FL

May 26, 2012

NWS Melbourne, FL issued this small craft advisory at May 26, 2012, 3:52 PM EDT. It took effect at May 26, 2012, 10:00 PM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
May 26, 2012, 3:52 PM EDT (19:52 UTC)
In effect from
May 26, 2012, 10:00 PM EDT
Expired
May 28, 2012, 4:00 PM EDT
In force
42 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WHUS72 KMLB 261952
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT SAT MAY 26 2012


AMZ552-572-575-271600-
/O.NEW.KMLB.SC.Y.0020.120527T0200Z-120528T2000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
352 PM EDT SAT MAY 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS WILL INCREASE TO AROUND 20
  KNOTS AND BECOME WEST NEAR DAYBREAK. WINDS WILL INCREASE TO 20
  TO 25 KNOTS ON SUNDAY AND VEER TO THE SOUTHWEST. SEAS WILL BUILD
  TO 6 TO 8 FEET OVERNIGHT AND AS HIGH AS 9 FEET OVER THE GULF
  STREAM ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
305 
WHUS72 KMLB 271327
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
927 AM EDT SUN MAY 27 2012

AMZ552-572-575-280830-
/O.CON.KMLB.SC.Y.0020.000000T0000Z-120528T2000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
927 AM EDT SUN MAY 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY...

* WINDS AND SEAS...NORTHWEST OR WEST WINDS FROM 20 TO 25 KNOTS
  WITH HIGHER GUSTS WILL OCCUR THROUGH TONIGHT. WIND DIRECTION IS
  FORECAST TO BACK TO SOUTHWESTERLY LATER IN THE AFTERNOON AND
  SOUTHERLY THIS EVENING. SEAS WILL BUILD TO 7 TO 10 FEET THROUGH
  THE DAY AND NIGHT AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
803 
WHUS72 KMLB 280544
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
144 AM EDT MON MAY 28 2012

AMZ550-570-282000-
/O.EXB.KMLB.SC.Y.0020.120528T0600Z-120528T2000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
144 AM EDT MON MAY 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS REPLACED THE
TROPICAL STORM WARNING FOR THE VOLUSIA COUNTY COASTAL WATERS WITH
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS IN
  SQUALLS. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-572-575-282000-
/O.CON.KMLB.SC.Y.0020.000000T0000Z-120528T2000Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
144 AM EDT MON MAY 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS IN
  SQUALLS. SEAS 6 TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 26, 9:25 AM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, May 26, 9:25 AM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EDT SAT MAY 26 2012

.DISCUSSION...
...SUBTROPICAL STORM BERYL OVER THE WESTERN ATLANTIC WILL MOVE
TOWARD NORTH FLORIDA THIS HOLIDAY WEEKEND...
...A TROPICAL STORM WARNING IS IN EFFECT FOR VOLUSIA COUNTY AND THE
ADJACENT COASTAL WATERS...

CENTRAL FLORIDA MORNING SOUNDINGS SHOW THE LOCAL ATMOSPHERE IS
RELATIVELY DRY AND SUPPRESSED TO THE SW OF SUBTROPICAL STORM BERYL.
LATEST MODEL GUIDANCE AND NHC TRACK INDICATE PRECIP BANDS ASSOCIATED
WITH BERYL NOT AFFECTING EC FL UNTIL LATE TONIGHT. FOR TODAY...NOT
EXPECTING MUCH IN THE WAY OF PRECIP GIVEN LOCAL ENVIRONMENT. HAVE
TRIMMED MENTIONABLE POPS DOWN TO SLIGHT CHANCES FOR SHOWERS NEAR THE
COAST ONLY WITH N-NE WIND COMPONENT IN LOWER LEVELS AND A FEW
COASTAL SHRA MOVING OVER THE NEAR SHORE WATERS. MAXES NEAR THE EAST
COAST TOPPING OUT IN THE UPPER 80S...WITH LOWER 90S INLAND...EVEN A
FEW MID 90S WELL INLAND.

PREVIOUS DISCUSSION FOLLOWS...
TODAY/TONIGHT...NEWLY FORMED SUBTROPICAL STORM BERYL...CURRENTLY
SOUTHEAST OF THE CAROLINA COASTLINE...WILL CONTINUE A WEST/SOUTHWEST
MOTION TODAY INTO TONIGHT. OUTER PERIPHERY SUBSIDENCE AND DRIER AIR
WEST OF THE SYSTEM WILL KEEP RAIN CHANCES LOW TODAY. ISOLATED
SHOWERS WILL BE POSSIBLE ALONG THE EAST COAST SEA BREEZE...MAINLY
SOUTH OF MELBOURNE WITH A STORM OR TWO POSSIBLE TOWARD LAKE
OKEECHOBEE FROM EARLY TO MID AFTERNOON. OTHERWISE WILL BE DRY WITH
PARTLY SUNNY SKIES AND CONTINUED WARM TEMPS IN THE UPPER 80S TO LOW
90S. BREEZY CONDS STILL EXPECTED ALONG THE VOLUSIA/BREVARD COUNTY
COASTLINE WITH N/NE WINDS UP TO 15 TO 20 MPH THIS AFT.

THE LATEST NHC FORECAST TRACK OF BERYL HAS THE CENTER APPROACHING
150 MILES NORTHEAST OF DAYTONA BEACH BY 12Z SUNDAY. AS THE SYSTEM
CONTINUES SOUTHWEST TOWARD THIS POINT TONIGHT RAIN CHANCES WILL
INCREASE INTO THE OVERNIGHT HOURS AS OUTER BANDS OF BERYL WILL
LIKELY BEGIN TO MOVE INTO THE COASTAL WATERS...POSSIBLY MOVING
ONSHORE. PERIODS OF HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY
SOME OF THIS SHOWER/STORM ACTIVITY LATE TONIGHT. HAVE SLIGHT RAIN
CHANCES OVER THE FAR INTERIOR UP TO 30-40 PERCENT ALONG THE COAST.
NORTHERLY WINDS UP TO 10-15 MPH WILL BACK TO THE W/NW AS BERYL MOVES
CLOSER TO FLORIDA INTO TONIGHT WITH CLOUDS INCREASING.

SUN-TUE...DIRECT IMPACTS FROM BERYL WILL MANIFEST IN THE FORM OF
LOCALLY HEAVY RAIN AND GUSTY WINDS AT TIMES...MAINLY ACROSS NORTH
CENTRAL FLORIDA ON SUNDAY. BERYL FORECAST TO SLOWLY DRIFT WEST
AFTER LANDFALL OVER NORTH FL AND BECOME NEARLY STATIONARY BEFORE
EVENTUAL MOVEMENT BACK TO THE EAST. RATHER HIGH RAIN CHANCES WILL
CONTINUE INTO TUESDAY WITH HIGH MOISTURE AND FAVORABLE DEEP LAYER
WLY WINDS TO FOCUS PCPN OVER ECFL...MOST PRINCIPALLY NORTH CENTRAL
FLOIDA EARLY IN THE WEEK. REFER TO THE TROPICAL STORM LOCAL
STATEMENTS FOR SPECIFIC FORECASTS.

WLY SYNOPTIC FLOW COUPLED WITH INCREASING MOISTURE SHOULD HELP
PRODUCE MEDIUM TO HIGH COVERAGE OF SHOWERS AND EMBEDDED STORMS
THROUGH MIDWEEK. HIGHER RAIN COVERAGE SHOULD MAINLY OCCUR OVER N
CENTRAL FL WITH SLIGHTLY LOWER POP OVER THE TREASURE COAST/LAKE
OKEE.

&&

.AVIATION...SOME LINGERING FOG/STRATUS PERSISTING BUT EXPECTED TO
DIMINISH WITH VFR CONDITIONS ANTICIPATED BY 14Z. PREVAILING VFR
REMAINDER OF THE DAYTIME THEN AFTER ~06Z SOME MVFR REDUCTIONS IN
CIGS/VSBY AS OUTER BANDS OF SUBTROPICAL STORM BERYL BEGIN TO MOVE
INTO THE REGION FROM THE NE.

&&

.MARINE...MARINERS SHOULD MONITOR THE LATEST INFORMATION REGARDING
THE APPROACH OF SUBTROPICAL STORM BERYL. A TROPICAL STORM WARNING IS
CURRENTLY IN EFFECT FOR THE COASTAL WATERS OF VOLUSIA COUNTY FOR THE
EXPECTED ONSET OF TROPICAL STORM CONDITIONS SUNDAY.

FOR LATE MORNING CWF...WILL ADD A CAUTIONARY STATEMENT FOR BREVARD
COUNTY OFFSHORE LEG...WITH SEAS EXPECTED TO REACH 6 FT TODAY. WILL
LIKELY NEED TO HOIST SCA FOR AT LEAST THE REMAINDER OF THE OFFSHORE
LEGS WITH AFTERNOON PACKAGE...SEAS EXPECTED TO BUILD AOA 7 FT IN
THESE AREAS OVERNIGHT.

&&

.FIRE WEATHER...DRIER AIR ACROSS THE AREA WILL PRODUCE RH VALUES
BETWEEN 35-40 PERCENT OVER THE INTERIOR FROM THE I-4 CORRIDOR
WESTWARD. N/NE WINDS NEAR 15 MPH ACROSS THIS AREA WILL PRODUCE
CONCERNS FOR RAPID FIRE SPREAD OF ANY NEW OR EXISTING WILDFIRES
INTO THIS AFTERNOON.

&&

.HYDROLOGY...THE AREA IS INITIALLY STARTING OUT QUITE DRY WITH MUCH
OF EAST CENTRAL FLORIDA STILL CLASSIFIED IN A DROUGHT OR ABNORMALLY
DRY FOR THIS TIME OF YEAR. HOWEVER...THESE CONDITIONS EXPECTED TO
CHANGE WITH SUCCESSIVE PERIODS OF RAIN IN THE FORECAST BEGINNING
SUNDAY AND THROUGH THE MID WEEK. WILL NEED TO MONITOR FOR AREAS
RECEIVING MORE PERSISTENT PERIODS OF HEAVY RAIN...ESPECIALLY AFTER
CENTER OF BERYL PASSES TO THE WEST OF THE AREA. PERSISTENCE OF DEEP
MOISTURE AND TROFFING EXPECTED TO BRING ADDITIONAL HEAVY RAINFALL
POTENTIAL TO THE AREA THROUGH MID WEEK.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INLAND VOLUSIA.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER
     BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...GLITTO
LONG TERM....SEDLOCK
TROPICAL IMPACTS...MOSES
Hazardous weather outlook, May 26, 5:37 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
537 AM EDT SAT MAY 26 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
537 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A DRIER AIRMASS AND OUTER PERIPHERY SUBSIDENCE TO THE WEST OF
SUBTROPICAL STORM BERYL WILL KEEP RAIN CHANCES LIMITED TODAY.
HOWEVER ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE FROM
EARLY TO MID AFTERNOON ACROSS OKEECHOBEE COUNTY AND INLAND
PORTIONS OF THE TREASURE COAST. STORM MOTION WILL GENERALLY BE
TOWARD THE SOUTH AROUND 10 TO 15 MPH.

ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED LATE
TONIGHT AS OUTER BANDS OF BERYL BEGIN TO MOVE INTO THE COASTAL
WATERS AND POSSIBLY ONSHORE.

.RIP CURRENT IMPACT...
GRADUAL BUILDING SWELLS WELL AHEAD OF SUBTROPICAL STORM BERYL
WILL BEGIN TO IMPACT THE WATERS TODAY AND CREATE A MODERATE RISK
OF RIP CURRENTS ALONG AREA BEACHES. CHECK WITH LOCAL BEACH PATROL
ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION IF ENTERING THE OFFSHORE
WATERS TODAY AS BUILDING SWELLS FROM SUBTROPICAL STORM BERYL WILL
COMBINE WITH INCREASING NORTHERLY WINDS TO PRODUCE SEAS UP TO 6
FEET THIS AFTERNOON.

MARINE CONDITIONS WILL CONTINUE TO DETERIORATE TONIGHT AS BERYL
APPROACHES NORTH FLORIDA SUNDAY. A TROPICAL STORM WARNING EXISTS
FOR THE ADJACENT ATLANTIC WATERS OF VOLUSIA COUNTY. FOR DETAILED
INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH BERYL...PLEASE
REFER TO THE LATEST TROPICAL STORM LOCAL STATEMENT FROM MELBOURNE.

.FIRE WEATHER IMPACT...
VERY WARM TEMPERATURES THIS AFTERNOON WILL COMBINE WITH A DRY
AIRMASS OVER THE AREA TO PRODUCE RELATIVE HUMIDITY VALUES BETWEEN
35 TO 40 PERCENT ALONG AND WEST OF INTERSTATE 4. GUSTY NORTH TO
NORTHEAST WINDS NEAR 15 MPH OVER THIS AREA MAY LEAD TO RAPID
SPREAD OF ANY NEW OR EXISTING WILDFIRES. OUTDOOR BURNING MAY BE
PROHIBITED IN YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUBTROPICAL STORM BERYL WILL BRING IMPACTS TO PORTIONS OF EAST
CENTRAL FLORIDA INTO THE REST OF THE MEMORIAL DAY WEEKEND. PLEASE
REFER TO THE LATEST LOCAL STATEMENTS ON BERYL FOR MORE DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT FORMAL
ACTIVATION MAY BE NEEDED OVER NORTHERN PORTIONS OF EAST CENTRAL
FLORIDA TOMORROW WITH THE APPROACH OF SUBTROPICAL STORM BERYL.

WEITLICH/MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:12 PM EDTTropical Storm WarningMLBVolusia51 hr
May 26, 12:07 AM EDTHurricane Local StatementMLBLake, Orange, Osceola, Seminole50 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.